Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Nov 14, 2007, 6:11 PM CST for 29 counties in Texas. It took effect at Nov 15, 2007, 4:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 6:11 PM CST (00:11 UTC)
- In effect from
- Nov 15, 2007, 4:00 AM CST
- Expired
- Nov 15, 2007, 2:17 PM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 29 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 150011 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 PM CST WED NOV 14 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FROM 9 AM TO 7 PM CST THURSDAY... .A STRONG COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS THIS EVENING WILL BRING MUCH DRIER AND WINDY CONDITIONS TO THE AREA TONIGHT AND THURSDAY. HUMIDITIES LOWERING THROUGH THE 20S AND INTO THE TEENS...COMBINED WITH GUSTY WINDS OF 15 TO 25 MPH WILL WILL RESULT IN EXTREME FIRE BEHAVIOR AS VEGETATION FUELS HAVE DRIED TO THE POINT OF BECOMING CURED FOR THE WINTER. OVER THE RIO GRANDE PLAINS WEATHER CONDITIONS WILL APPROACH CRITICAL FIRE WEATHER VALUES. TXZ171>173-185>194-203>209-218>225-228-151300- /O.NEW.KEWX.FW.W.0014.071115T1500Z-071116T0100Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 611 PM CST WED NOV 14 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST THURSDAY. A STRONG COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS THIS EVENING WILL BRING MUCH DRIER AND WINDY CONDITIONS TO THE AREA TONIGHT AND THURSDAY. FALLING HUMIDITIES DURING THE DAY THURSDAY COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
3 follow-up statements
000 WWUS84 KEWX 150927 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 AM CST THU NOV 15 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FROM 4 AM TO 7 PM CST THURSDAY... .A STRONG COLD FRONT HAS MOVED THROUGH SOUTH CENTRAL TEXAS AND HAS BROUGHT WINDY AND MUCH DRIER CONDITIONS TO THE AREA. HUMIDITIES HAVE LOWERED INTO THE 20S AND WILL CONTINUE TO DROP INTO THE TEENS THIS AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH THIS MORNING AND THROUGH THIS AFTERNOON WILL RESULT IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE DRIED TO THE POINT OF BECOMING CURED FOR THE WINTER. WEATHER CONDITIONS ACROSS THE RIO GRANDE PLAINS WILL APPROACH CRITICAL FIRE WEATHER VALUES. TXZ171>173-185>194-203>209-218>225-228-152000- /O.EXT.KEWX.FW.W.0014.071115T1000Z-071116T0100Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 327 AM CST THU NOV 15 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. A STRONG COLD FRONT HAS MOVED THROUGH SOUTH CENTRAL TEXAS AND HAS BROUGHT WINDY AND MUCH DRIER CONDITIONS TO THE AREA. HUMIDITIES HAVE LOWERED INTO THE 20S AND WILL CONTINUE TO DROP INTO THE TEENS THIS AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH THIS MORNING AND THROUGH THIS AFTERNOON WILL RESULT IN EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 152005 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 205 PM CST THU NOV 15 2007 ...RED FAG WARNING HAS BEEN CANCELLED... .WINDS ARE DIMINISHING AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE 20 FOOT WIND SPEEDS NO LONGER MEET RED FLAG WARNING CRITERIA. TXZ171>173-185>194-203>209-218>225-228-152115- /O.CAN.KEWX.FW.W.0014.000000T0000Z-071116T0100Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 205 PM CST THU NOV 15 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... LLANO... BURNET... WILLIAMSON... REAL... KERR... BANDERA... GILLESPIE... KENDALL... BLANCO... HAYS... TRAVIS... BASTROP... LEE... UVALDE... MEDINA... BEXAR... COMAL... GUADALUPE... CALDWELL... FAYETTE... ZAVALA... FRIO... ATASCOSA... WILSON... KARNES... GONZALES... DE WITT... LAVACA AND DIMMIT. $$
000 WWUS84 KEWX 152017 CCA RFWEWX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 205 PM CST THU NOV 15 2007 ...RED FLAG WARNING HAS BEEN CANCELLED... .WINDS ARE DIMINISHING AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE 20 FOOT WIND SPEEDS NO LONGER MEET RED FLAG WARNING CRITERIA. TXZ171>173-185>194-203>209-218>225-228-152115- /O.CAN.KEWX.FW.W.0014.000000T0000Z-071116T0100Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 205 PM CST THU NOV 15 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... LLANO... BURNET... WILLIAMSON... REAL... KERR... BANDERA... GILLESPIE... KENDALL... BLANCO... HAYS... TRAVIS... BASTROP... LEE... UVALDE... MEDINA... BEXAR... COMAL... GUADALUPE... CALDWELL... FAYETTE... ZAVALA... FRIO... ATASCOSA... WILSON... KARNES... GONZALES... DE WITT... LAVACA AND DIMMIT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 6:08 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 14, 6:08 PM CST, 3 minutes before
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
Hazardous weather outlook, Nov 14, 5:50 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CST WED NOV 14 2007 TXZ171>173-183>194-202>209-217>225-228-151200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT... BRINGING BREEZY NORTHERLY WINDS TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.